Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Charleston, SC

May 27, 2011Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 3:13 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 3:13 PM EDT (19:13 UTC)
Expired
May 27, 2011, 4:00 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:20 PM EDTHAIL 0.75Walterboro, SC
May 27, 3:21 PM EDTHAIL 1Walterboro, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS52 KCHS 271913
SVRCHS
SCC029-035-272000-
/O.NEW.KCHS.SV.W.0076.110527T1913Z-110527T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR CANADYS...MOVING NORTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ROUND O...WALTERBORO...CANADYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3318 8052 3307 8039 3284 8067 3296 8083
TIME...MOT...LOC 1914Z 223DEG 14KT 3299 8063

$$
3 follow-up statements
154 
WWUS52 KCHS 271925
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT FRI MAY 27 2011

SCC029-035-272000-
/O.CON.KCHS.SV.W.0076.000000T0000Z-110527T2000Z/
DORCHESTER SC-COLLETON SC-
325 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL COLLETON AND CENTRAL DORCHESTER COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SIDNEY...OR ABOUT 8 MILES NORTHEAST OF WALTERBORO...
MOVING NORTHEAST AT 15 MPH.

AT 321 PM EDT...LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL IN 
WALTERBORO.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS
AND WALTERBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3318 8052 3307 8039 3284 8067 3296 8083
TIME...MOT...LOC 1924Z 223DEG 14KT 3302 8060

$$
941 
WWUS52 KCHS 271947
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI MAY 27 2011

SCC029-035-272000-
/O.CON.KCHS.SV.W.0076.000000T0000Z-110527T2000Z/
DORCHESTER SC-COLLETON SC-
347 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL COLLETON AND CENTRAL DORCHESTER COUNTIES...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GROVER...OR ABOUT 8 MILES SOUTH OF SAINT GEORGE...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS
AND WALTERBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3318 8052 3307 8039 3284 8067 3296 8083
TIME...MOT...LOC 1947Z 223DEG 14KT 3309 8053

$$
533 
WWUS52 KCHS 272000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI MAY 27 2011

SCC029-035-272009-
/O.EXP.KCHS.SV.W.0076.000000T0000Z-110527T2000Z/
DORCHESTER SC-COLLETON SC-
400 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON AND CENTRAL
DORCHESTER COUNTIES WILL EXPIRE AT 400 PM EDT...

AT 357 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. IF THE STORM 
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

ANY ADDITIONAL RAINFALL MAY CAUSE BRIEF...LOCAL FLOODING OF POOR 
DRAINAGE AREAS...INCLUDING INTERSTATE 95 NEAR STOKES.

LAT...LON 3318 8052 3307 8039 3284 8067 3296 8083
TIME...MOT...LOC 1959Z 223DEG 14KT 3312 8049

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:01 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 27, 2:01 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED
BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON...AND HAVE MADE SOME SLIGHT
ADJUSTMENTS TO POPS TO ACCOUNT FOR LATEST COVERAGE TRENDS.
SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER
TROUGH FROM THE WEST. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY
THE UPPER TROUGH...AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH
CAROLINA AND EASTERN GEORGIA LATER TODAY. THE MAIN FORECAST CONCERN
CONTINUES TO REVOLVE AROUND STRENGTH AND EVOLUTION OF CONVECTION.

BEST THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE SEABREEZE
BOUNDARY FOR THE REMAINDER OF THE AFTERNOON HOURS...AS THE FIRST
IN A SERIES OF STRONGER SHORTWAVES SHIFT INTO THE AREA THROUGH
THIS EVENING. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK
FOR SEVERE WEATHER ACROSS THE AREA. ALTHOUGH THE MAJORITY OF
UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS
CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE
WINDS AND HAIL WILL BE A CONCERN WITHIN INTENSIFYING
THUNDERSTORMS. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS
FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM
UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS WILL REMAIN
A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE
CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK

TEMPERATURES THIS AFTERNOON VARY GREATLY...DEPENDING ON THE AMOUNT
OF CLOUD COVER AND RAINFALL ALREADY EXPERIENCED AT PARTICULAR
LOCATIONS. HAVE MADE SOME TWEAKS TO THE HOURLY AND MAXIMUM
TEMPERATURE FORECAST...YET WILL CONTINUE TO ADVERTISE HIGHS
GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH
THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH
ALOFT OVERNIGHT.

SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL
PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN
ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE
SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF
THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC
COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE
COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND
DURING THE AFTERNOON.

SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS
THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT
BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW
15 PERCENT SUNDAY THROUGH MONDAY.

ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST
AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A
WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE
BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HAVE INDICATED MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z
TAF PERIOD...HOWEVER SCATTERED CONVECTION THIS AFTERNOON COULD
PERIODICALLY DETERIORATE CONDITIONS TO MVFR LEVELS..ESPECIALLY AT
KSAV. HAVE INCLUDED A TEMPO TSRA FOR KSAV...WHERE THE SEA BREEZE
WILL TAKE LONGER TO PROGRESS INLAND. THUS KSAV COULD SEE MORE
THUNDERSTORM DEVELOPMENT THAN KCHS. HOWEVER...HAVE KEPT MENTION OF
CB AT BOTH SITES THROUGH 01Z. EXPECT CONVECTIVE DEVELOPMENT AND
COVERAGE TO DIMINISH THIS EVENING. SURFACE WINDS WILL ALSO
DECREASE OVERNIGHT WITHING PLENTY OF LINGERING LOW LEVEL MOISTURE.
CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP
VISIBILITIES VFR FOR NOW.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE
ATLANTIC RIDGE THROUGH TONIGHT. CONTINUE TO ADJUST THE FORECAST
FOR HIGHER WINDS IN THE CHARLESTON HARBOR AND ACROSS THE NEARSHORE
WATERS WITH THE SEA BREEZE CIRCULATION AND A TIGHTENING OF THE
PRESSURE GRADIENT. CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT
BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR
LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED
MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT.

MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE
FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL
POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE
STORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN
OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE
CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE
WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS
3-5 FT EARLY TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 27, 4:12 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT FRI MAY 27 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR
SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE
SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY
THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS
AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF
THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS FROM 3 TO 10 PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

AMZ330-350-352-354-374-280815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, May 27, 2:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT FRI MAY 27 2011

SCZ042-043-047>049-051-271915-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
223 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
BEAUFORT AND COLLETON COUNTIES THROUGH 315 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RICETOWN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER...GARNETT...
GILLISONVILLE...GRAHAMVILLE...GRAYS...GREEN POND...HENDERSONVILLE...
MCPHERSONVILLE...OLD HOUSE...PINELAND...POCOTALIGO...RIDGELAND...
ROBERTVILLE...SHELDON...SWITZERLAND...TARBORO...TILLMAN...WHITE HALL
AND YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8087 3270 8052 3233 8099 3259 8127
TIME...MOT...LOC 1823Z 227DEG 20KT 3254 8094
Special weather statement, May 27, 2:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI MAY 27 2011

GAZ118-271900-
INLAND CHATHAM-
227 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUTENS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8135 3212 8132 3217 8129 3222 8122
      3224 8119 3223 8115 3219 8111 3217 8111
      3217 8113 3215 8111 3212 8112 3210 8108
      3199 8127
TIME...MOT...LOC 1828Z 217DEG 13KT 3206 8127

JAQ
Local storm report, May 27, 2:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             RICHMOND HILL           31.94N  81.30W
05/27/2011  E0.88 INCH       BRYAN              GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF PENNY TO NICKEL
            SIZE HAIL.

&&

EVENT NUMBER CHS1100409

JAQ
Local storm report, May 27, 2:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             RICHMOND HILL           31.94N  81.30W
05/27/2011  E1.00 INCH       BRYAN              GA   PUBLIC

&&

EVENT NUMBER CHS1100410

JAQ
Local storm report, May 27, 2:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SAVANNAH                32.05N  81.08W
05/27/2011  E0.75 INCH       CHATHAM            GA   PUBLIC

            DIME SIZE HAIL AT INTERSTATE 95 AND HWY 204.

&&

EVENT NUMBER CHS1100411

BDC
Local storm report, May 27, 2:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             POOLER                  32.12N  81.25W
05/27/2011  E0.75 INCH       CHATHAM            GA   BROADCAST MEDIA

&&

EVENT NUMBER CHS1100412

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:54 PM EDTSevere Thunderstorm WarningCHSAllendale66 min
May 26, 11:48 PM EDTSpecial Weather StatementCHSAllendale27 min
May 27, 12:41 AM EDTSpecial Weather StatementCHSDorchester64 min
May 27, 11:32 AM EDTSpecial Weather StatementCHSDorchester28 min
May 27, 11:51 AM EDTSpecial Weather StatementCHSDorchester39 min
May 27, 12:28 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester47 min
May 27, 12:51 PM EDTSevere Thunderstorm WarningCHSBerkeley24 min
May 27, 1:46 PM EDTSpecial Weather StatementCHSDorchester29 min
May 27, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
May 27, 2:23 PM EDTSpecial Weather StatementCHSJasper52 min
May 27, 2:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper45 min
May 27, 2:39 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton66 min
May 27, 3:38 PM EDTSpecial Weather StatementCHSHampton37 min
May 27, 4:07 PM EDTSpecial Weather StatementCHSHampton23 min
May 27, 4:11 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.